J. of Computational and Applied Math., 68, 1996, p. 79-101

Dominique Foata and Doron Zeilberger

Graphical Major Indices

Abstract. A generalization of the classical statistics ``maj'' and ``inv'' (the major index and number of inversions) on words is introduced, parameterized by arbitrary graphs on the underlying alphabet. The question of characterizing those graphs that lead to equi-distributed ``inv" and ``maj" is posed and answered.

foata@math.u-strasbg.fr, zeilberg@math.temple.edu

The following version are available: